My daughter, aged 27 years, started getting excessive facial hair and scalp hair thinning when she was around 16 years old. The doctor diagnosed her condition as PCOD, and she took medicine for a few months, but she did not get cured. She took homeopathic treatment afterward and got her ultrasound done, which showed that her PCOD had been cured. But her hair thinning problem still persists, and she lost more than 50 % of her hair in the last ten years. I consulted a hair specialist recently, who prescribed some tests. I am enclosing her reports and would like to know if she still has PCOD. Please also advise if her hair thinning is due to the increased level of AMH hormone, and please let me know if you can treat her hair problem. My daughter's height is 5 feet 9 inches, and weight is 75 kg, and her period cycle is normal. She has hair on her chin. She is very energetic and, active, intelligent, and her appetite is normal.
Welcome to icliniq.com.
I have gone through the reports (attachments removed to protect the patient's identity). Your daughter may still have polycystic ovarian disease (PCOD). She has clinical hyperandrogenism (hair loss and facial hair). Her periods are regular - maybe because she is taking Yasmin (Ethinyl estradiol and Drospirenone) now.
The blood work of normal free testosterone may also be due to Yasmin.
The anti-mullerian hormone (AMH) is not the cause of your daughter's symptoms.
I would suggest that she can continue with the tablet, Yasmin.
A better assessment can be made if the following questions are answered:
1. How much Biotin is she taking?
2. Did she do the blood tests while taking Biotin? If so, she should stop Biotin for one week and repeat the blood tests.
3. What is her weight - 75 kg or 68 kg?
She should continue to lose weight with the aim of reducing insulin resistance.
As for the hair, I suggest continuing Yasmin. I also suggest Spironolactone, Finasteride, or Flutamide.
Thank you for the reply.
My daughter took Yasmin for a few weeks before some years, but she had some side effects like nausea, vertigo, irregular periods, and she discontinued. She has been taking Biotin 10 mg for five weeks only. The blood tests were done while she has taking Biotin. Her periods have been regular for a long time. She took Aldactone 50 mg twice daily for about one month, but that did not suit her, as her period cycle got disturbed, and she discontinued. Please prescribe some safe medicine for her hair. Her weight is 75 kg, and her height is 5 feet 9 inches. Please also confirm if the high level of AMH is responsible for her hair thinning.
Welcome back to icliniq.com.
Doing blood tests while on Biotin may give false results. So I suggest repeating the blood tests after stopping Biotin for one week. As far as medicines, I suggest birth control pills and Spironolactone as the first choices. Medicines like Finasteride and Flutamide can be suggested, but all can have side effects. Otherwise, I do not have any other recommendations for now. High anti-mullerian hormone (AMH) is not the cause of her hair thinning.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. having hormonal issues. It could be the reason for having pigmentation and excess hair growth. Please mention about the steps taken to maintain the skin. Please send the images of the darkened portion of the skin. I can suggest some remedies after... Read fullAlopecia - Hair loss Treatment Through Homeopathy
.. at a rise, and even young adults are complaining about it. This article provides homeopathic treatment options for hair fall .. ... Read fullI have facial hair, weight gain, and breastmilk secretion even after two years of delivery. Please help.
.. the query. I can understand your concern. According to your statement, you have been suffering from facial hair, weight gain, and continuous breast milk production. I have gone through your investigation reports (attachments removed to protect the... Read full
Ask your health query to a doctor online?Ask an Endocrinologist Now